Alert archive / Michigan / Red Flag Warnings in 2007
Red Flag Warning 5, NWS Marquette, MI
NWS Marquette, MI issued this red flag warning at Aug 2, 2007, 4:55 PM EDT for 9 counties in Michigan. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2007, 4:55 PM EDT (20:55 UTC)
- Expired
- Aug 2, 2007, 8:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Marquette, MI
Counties Baraga County, MI, Delta County, MI, Dickinson County, MI, Gogebic County, MI, Houghton County, MI, Iron County, MI, Marquette County, MI, Menominee County, MI, Ontonagon County, MI
The radar
The Marquette radar (KMQT), 59 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.9 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1162 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KMQT 022055 RFWMQT RED FLAG WARNING NATIONAL WEATHER SERVICE MARQUETTE MI 455 PM EDT THU AUG 2 2007 ...CRITICAL FIRE WEATHER CONDITIONS EXIST ACROSS PORTIONS OF WEST AND CENTRAL UPPER MICHIGAN THIS EVENING... .BREEZY WEST TO NORTHWEST WINDS THAT HAVE DEVELOPED ACROSS WEST AND CENTRAL UPPER MICHIGAN BEHIND A FRONT THAT PASSED THROUGH LAST NIGHT...COMBINED WITH STRONG DAYTIME HEATING AND DRYING...HAS RESULTED IN RED FLAG CONDITIONS ACROSS PORTIONS OF WEST AND CENTRAL UPPER MICHIGAN. LOOK FOR CONDITIONS TO IMPROVE LATER THIS EVENING WITH THE SETTING OF THE SUN. MIZ002-004-005-009>013-084-030000- /O.NEW.KMQT.FW.W.0005.070802T2055Z-070803T0000Z/ ONTONAGON-BARAGA-MARQUETTE-GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA- SOUTHERN HOUGHTON- 455 PM EDT THU AUG 2 2007 /355 PM CDT THU AUG 2 2007/ ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING. TEMPERATURES AWAY FROM THE LAKE SUPERIOR SHORELINE HAVE CLIMBED INTO THE 80S TO NEAR 90 THIS AFTERNOON. THESE TEMPERATURES... COMBINED WITH RELATIVE HUMIDITIES OF 20 TO 25 PERCENT AND WEST TO NORTHWEST WINDS OF 10 TO 20 MPH HAVE RESULTED IN CRITICAL FIRE WEATHER CONDITIONS. AS THE SUN BEGINS TO SET THIS EVENING... TEMPERATURES WILL COOL...ALLOWING FOR RELATIVE HUMIDITIES TO RISE AND WINDS TO DIMINISH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ AJ
1 follow-up statement
000 WWUS83 KMQT 022358 RFWMQT RED FLAG WARNING NATIONAL WEATHER SERVICE MARQUETTE MI 758 PM EDT THU AUG 2 2007 ...CONDITIONS IMPROVING THIS EVENING...THOUGH MAY BECOME CRITICAL AGAIN FRIDAY AFTERNOON... .HIGH PRESSURE OVER THE DAKOTAS CONTINUES TO SLOWLY BUILD EASTWARD...WHICH SHOULD MOVE ACROSS UPPER MICHIGAN FRIDAY NIGHT. UNTIL IT DOES SO...A WEST TO NORTHWEST WIND WILL CONTINUE...WITH THE GREATEST SPEEDS OCCURRING DURING FRIDAY AFTERNOON WHEN DAYTIME HEATING IS AT ITS STRONGEST. IN ADDITION...EXPECT DRY AIR TO CONTINUE TO FILTER INTO THE AREA...AND WITH TEMPERATURES CLIMBING INTO THE 70S TO LOW 80S...RELATIVE HUMIDITIES WILL FALL AGAIN TO AROUND 25 PERCENT AWAY FROM ONSHORE FLOW OFF LAKE SUPERIOR. GIVEN THE LACK OF RECENT RAINFALL THE PAST FEW WEEKS...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR FRIDAY AFTERNOON INTO FRIDAY EVENING. MIZ002-004-005-009>013-084-031000- /O.EXP.KMQT.FW.W.0005.000000T0000Z-070803T0000Z/ /O.NEW.KMQT.FW.A.0004.070803T1600Z-070804T0000Z/ ONTONAGON-BARAGA-MARQUETTE-GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA- SOUTHERN HOUGHTON- 758 PM EDT THU AUG 2 2007 /658 PM CDT THU AUG 2 2007/ ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT /7 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. THE RED FLAG WARNING WILL EXPIRE AT 8 PM EDT /7 PM CDT/ THIS EVENING. LOOK FOR RELATIVE HUMIDITIES TO CONTINUE RISING THIS EVENING AS TEMPERATURES COOL AND WINDS DIMINISH. HOWEVER...EXPECT TEMPERATURES TO CLIMB INTO THE 70S TO LOW 80S FRIDAY AFTERNOON WITH RELATIVE HUMIDITIES FALLING TO AROUND 25 PERCENT INLAND FROM LAKE SUPERIOR. WITH WEST TO NORTHWEST WINDS OF 10 TO 15 MPH...POSSIBLY GUSTING UP TO 25 MPH...FIRE WEATHER CONDITIONS MAY BECOME CRITICAL AGAIN. EXPECT CONDITIONS TO IMPROVE FRIDAY EVENING AS RELATIVE HUMIDITIES RISE AND WINDS DIMINISH AGAIN. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ MIZ001-003-031000- /O.NEW.KMQT.FW.A.0004.070803T1600Z-070804T0000Z/ KEWEENAW-NORTHERN HOUGHTON- 758 PM EDT THU AUG 2 2007 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. LOOK FOR RELATIVE HUMIDITIES TO CONTINUE RISING THIS EVENING AS TEMPERATURES COOL AND WINDS DIMINISH. HOWEVER...EXPECT TEMPERATURES TO CLIMB INTO THE 70S TO LOW 80S FRIDAY AFTERNOON WITH RELATIVE HUMIDITIES FALLING TO AROUND 25 PERCENT...LOWEST ALONG THE EAST SIDE OF THE KEWEENAW PENINSULA. WITH WEST TO NORTHWEST WINDS OF 10 TO 15 MPH...POSSIBLY GUSTING UP TO 20 MPH...FIRE WEATHER CONDITIONS MAY BECOME CRITICAL. EXPECT CONDITIONS TO IMPROVE FRIDAY EVENING AS RELATIVE HUMIDITIES RISE AND WINDS DIMINISH AGAIN. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ AJ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this red flag warning went out at Aug 2, 3:39 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 2, 3:39 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 339 PM EDT THU AUG 2 2007 .DISCUSSION... SHORT TERM...UP TO 00Z SAT... THE UPPER AIR PATTERN CONSISTS OF A 500 MB RIDGE ACROSS THE WESTERN U.S. WITH A TROUGH ACROSS THE GREAT BASIN...A TROUGH ACROSS CENTRAL CANADA DOWN INTO THE UPPER GREAT LAKES AND RIDGING ACROSS THE ERN U.S. FAIRLY STRONG 500 MB CLOSED LOW ALONG THE HUDSON BAY SHORELINE OF MAITOBA/ONTARIO WITH STRONG CYCLONIC SPIN NOTED ON WATER VAPOR AND WRAPAROUND MOISTURE HEADING SOUTHEAST. TROUGH REMAINS IN PLACE WITH A SHORTWAVE MOVING THROUGH IT THIS AFTERNOON AND EARLY EVENING. PROBLEM IS VERY LITTLE MOISTURE IS AVAILABLE AS IT LOOKS LIKE WITH EXTRAPOLATION THAT THE WRAPAROUND MOISTURE WILL STAY TO THE NORTH. DRY AIR CONTINUES TO WORK ITS WAY INTO THE AREA AS DEW POINTS HAVE DROPPED INTO THE 40S AND 50S ACROSS THE WESTERN HALF OF THE CWA LATE THIS MORNING. DRY AIR HAS MADE IT FAR ENOUGH EAST THAT IS HAS SUPPRESSED CONVECTION ON THE LAKE MICHIGAN LAKE BREEZE FOR THE MOST PART AS CONVECTION TRIED TO GO TO THE EAST AND SOUTH OF THE AREA THIS AFTERNOON. OVERALL...QUIET WEATHER WILL CONTINUE. DID NOT MAKE TOO MANY CHANGES TO THE GOING FORECAST TEMPERATURE WISE AS WHAT WE HAD IN THERE LOOKED GOOD. WENT CLOSE TO ADJMAV FOR LOWS AND HIGHS WITH A FEW MINOR TWEAKS HERE AND THERE. PLENTY OF SUNSHINE SHOULD ALLOW MIXING 850 MB TEMPERATURES DOWN TO THE SFC FOR HIGHS WHICH GIVES ME CLOSE TO ADJMAV CONDITIONS. .LONG TERM...THE LOW OVER SOUTHEAST HUDSON BAY WILL CONTINUE TO TREK EAST FRIDAY NIGHT AND SATURDAY AS THE RIDGE OVER SASKATCHEWAN SHIFT INTO MANITOBA. MEANWHILE...A SHORTWAVE WILL SLIDE THROUGH WISCONSIN ON SATURDAY. THE AIR MASS WILL REMAIN DRY OVER THE FORECAST AREA. A SHORTWAVE WILL MOVE INTO THE WESTERN U.P. ON SATURDAY NIGHT AND SUNDAY. GFS TRIES TO KEEP THIS SOUTH OF THE FORECAST AREA...WHEREAS NAM/ECMWF/GEM MOVE THE SHORTWAVE INTO THE U.P. WILL FAVOR THE MAJOR SOLUTION AND KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS. A SURFACE LOW WILL MOVE ACROSS JAMES BAY INTO WEST CENTRAL QUEBEC SUNDAY NIGHT DRAGGING A COLD FRONT OUT OF THE NORTHERN PLAINS INTO THE NORTHERN MISSISSIPPI RIVER VALLEY. VERY WEAK SHORTWAVES WILL ACOMPANY THIS FRONTAL SYSTEM. ISENTROPIC ASCENT AHEAD OF THE FRONT ALONG WITH MID LEVEL INSTABILITY WILL PRODUCE SOME SHOWERS AND THUNDERSTORMS. LIMITING FACTOR WILL THE AMOUNT OF AVAILABLE MOISTURE. THIS WILL PERSIST THROUGH MONDAY. IN THE AFTERNOON TEMPERATURES WILL REACH TO AROUND 80 WHICH WILL SUPPORT SOME LAKE BREEZES CONVERGENCE WHICH COULD AIDE IN THE DEVELOPMENT OF MORE SHOWERS. THUS WILL KEEP A CHANCE GOING THROUGH THE PERIOD FOR NOW. A NEW ZONAL FLOW WILL SET UP ACCROSS THE NORTHERN CONUS. A SHORTWAVE WILL MOVE THROUGH THE FORECAST AREA MONDAY NIGHT FOLLOWED BY ANOTHER ON TUESDAY. A SURFACE LOW MOVING UP THE FRONT WILL MOVE ACROSS NORTHERN LAKE MICHIGAN. MOIST AIR WILL SPREAD INTO THE AREA WRAPPING AROUND THE LOW. THE COLD FRONT WILL CONTINUE TO SHIFT SOUTHEAST INTO THE LOWER GREAT LAKES TUESDAY NIGHT AND WEDNESDAY. FOLLOWED BY A WEAK RIDGE WHICH WILL MOVE INTO THE U P ON WEDNESDAY. A WEAK SHORTWAVE WILL RACE ACROSS THE FORECAST AREA ON WEDNESDAY. LOW LEVEL MOISTURE WILL BE VERY LIMITED. LAKE BREEZES SHOULD SET UP AND COULD POSSIBLY TRIGGER A SHOWERS WITH THUNDER OR TWO...SO WILL KEEP A SLIGHT CHANCE GOING FOR NOW. MORE DRY AIR WILL MOVE INTO THE FORECAST AREA UNDER THE ENFLUENCE OF A HIGH LATE WEDNESDAY...SO WILL DROP EVEN A MENTION OF EVEN A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. CONDITIONS WILL REMAIN DRY THROUGH THE REST OF THE WEEK NEXT WEEK. && .AVIATION (FOR THE 18Z TAF ISSUANCE)... VFR CONDITIONS...CLEAR SKIES...EXPECTED NEXT 24 HOURS. GUSTY WEST WINDS CONTINUE THIS AFTERNOON AND EARLY EVENING AT KCMX WITH FAVORED WEST WIND DIRECTION AND DAYTIME HEATING. WINDS SHOULD RELAX THIS EVENING WITH LOSS OF HEATING. WINDS AT KSAW WILL STAY NW THIS AFTN AND WILL BE GUSTY WITH MIXING AND THEN WILL CALM DOWN BY EVENING. && .MARINE (FOR 4 PM LAKE SUPERIOR FORECAST ISSUANCE)...10 TO 20 KT WINDS WILL CONTINUE ACROSS THE LAKE TONIGHT AS A SECONDARY COLD FRONT TIGHTENS GRADIENT OVR ENTIRE LAKE THIS EVENING INTO MUCH OF FRIDAY. WINDS DIMINISH SUBSTANTIALLY BY FRI EVENING AS HIGH PRES RIDGE MOVES IN. DESPITE ANOTHER LOW PRES SYSTEM/WARM FRONT AFFECTING THE UPPER GREAT LAKES BY EARLY NEXT WEEK...EXPECT WINDS TO REMAIN BLO 20 KT AND NO GALES FORESEEN. .MQT WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...GM LONG TERM...DLG AVIATION/MARINE...GM
Hazardous weather outlook, Aug 2, 4:00 AM EDT, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 400 AM EDT THU AUG 2 2007 MIZ001>007-009>011-084-085-031200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 400 AM EDT THU AUG 2 2007 /300 AM CDT THU AUG 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF WESTERN AND CENTRAL UPPER MICHIGAN SATURDAY NIGHT AND SUNDAY...AND ACROSS THE ENTIRE AREA SUNDAY NIGHT THOUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MIZ012>014-031200- MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- 400 AM EDT THU AUG 2 2007 /300 AM CDT THU AUG 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT THOUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LSZ221-241>248-263-264-031200- KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI- MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI- HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI- MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER- LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING WHITEFISH BAY- 400 AM EDT THU AUG 2 2007 /300 AM CDT THU AUG 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE WESTERN HALF OF LAKE SUPERIOR SATURDAY NIGHT AND SUNDAY...AND THEN ACROSS ALL OF LAKE SUPERIOR SUNDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ221-248-262-031200- BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID- LINE OF THE LAKE- 400 AM EDT THU AUG 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT THOUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KF
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:52 PM EDT | Marine Weather Statement | MQT | 65 days | |
| Aug 1, 9:01 PM EDT | Marine Weather Statement | MQT | 65 days | |
| Aug 1, 9:41 PM EDT | Marine Weather Statement | MQT | 65 days | |
| Aug 1, 10:48 PM EDT | Marine Weather Statement | MQT | 65 days | |
| Aug 2, 6:23 AM EDT | Marine Weather Statement | MQT | 65 days | |
| Aug 2, 7:45 AM EDT | Marine Weather Statement | MQT | 67 days | |
| Aug 2, 7:58 PM EDT | Fire Weather Watch | MQT | Baraga, Delta, Dickinson, Gogebic, Houghton, Iron and 4 more | 9 hr |
Nearby
Red Flag Warnings in Michigan, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.